Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Why am I suffering from bronchitis and pneumonia while taking high dose of steroids for sarcoidosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3187 Questions
In 2006, I was diagnosed with sarcoidosis and given very high dose steroids.. About 6 months later , tuberculosis started to grow on cultures taken from a lung biopsy. I got so sick I nearly died, the steroids let the TB spread everywhere in my lungs.. After 13 month IV treatments, still couldn't breathe well and got bronchitis and pneumonia often. A test was done on the tissue in my lungs to see if it was even working, and with my luck the TB had killed it all. So in 2009 I had a double lobectomy ( right upper and lower lungs were removed and had a segmentectomy on the middle lobe. I still suffer from bronchiecstis and trouble with catching my breath and exercising , singing,etc. I have been on oxygen longer than I can ever wanted this year I completely just threw it in the closet and went cold XXXXXXX .problem is sometimes my O2 stats still drop in low 80s while moving and sleeping, been waking up with lots of headaches, ,my chest always hurts, NEVER EVER feels like I can catch a big full breath of air, which sucks. I tend to try and yawn a lot but deep breaths just don't feel like I am even breathing. Please give me some advice as to whether I should immediately put my oxygen back on until I see a pulmonologist or do u think some issues are because I need to rehab my lungs better. I want to smack every doc who said I would be back to normal and I would barely notice any difference. I notice everything I am 30 with oxygen, I huff and puff from stairs or singing too loud. I just need some advice
Posted Wed, 5 Feb 2014 in Lung and Chest disorders
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Sarcoidosis, TB Lobectomy, Remaining lung fried :) Detailed Answer: Good day Miss XXXX! My name is Dr S Khan and i would like to help you in your very complicated disease of sarcoidosis with associated co morbidities resulting in your hunger for breath inevitable. Miss texan sarcoidosis in a multi system inflammatory disease with alot of debilitations and no wonder you have this trouble. Miss XXXX your dyspnea is a result of sarcoidosis worsened by immune compromise secondary to steroids resulting in tuberculosis with allied lobectomies from both lung, which has reduced the area of gas exchange to half than normal and the remaining lung is also compromised with this inflammation. So i agree with you to smack the one who say you will be fine. Now from the point of disease involvement and severity and considering your young age, with already tried steroids and paid for the repercussions in guise of bounced TB from immunocompromise, You have two options for this management. 1) Seek the non steroids therapy for management and oxygen as a counterpart to cope up for dyspnea to some extent. Chloroquine, hydroxychloroquine, Chlorambucil, Azathioprine,infliximabs and cyclophosphamides are some options from this kind of therapy. 2) Consider lung transplant as age of 32 is too young to be that morbid and you have a life ahead and i am sure you qualify the criteria for lung transplant. rather a suitable one candidacy you have. Remember your symptoms have a reason and will prevail unless got rid of the reason. Time to nip the evil from the bud. I Hope Miss XXXX you understand the situation here and this answer finds you in good health. If you have any more queries please feel free to ask , i would be glad to answer. Other wise i request you to please kindly close the discussion and rate the answer as per your experience. May the odds be ever in your favour. Take some very good care of yourself and dont forget to keep me updated and posted. My email is YYYY@YYYY Cell # +0000 or you can always contact me through site. Just say S Khan and you will be through to me. Have a good day. Regards Dr S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor